How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrKnowsBest Your Own Question
DrKnowsBest
DrKnowsBest, Doctor
Category: Medical
Satisfied Customers: 1496
Experience:  Family Physician with extra cert in peds and womens health
9384716
Type Your Medical Question Here...
DrKnowsBest is online now
A new question is answered every 9 seconds

Having experienced a heart attack last April..tightning of my throat

This answer was rated:

Having experienced a heart attack last April ,I have in the last two weeks changed one of my medications to Omeprazole and I have noticed a tightning of my throat. I thought this may be a side affect. I have over the last two weeks experienced a tightening of the throat. Today as I had a tightness of the throat , it felt like a crust forming at the back of the throat/ tongue. Having put my finger into my mouth and run it along the back of my tongue I can feel 4 lumps/spots. Three are bigger than the fourth, I feel the last one is growing. They are not painful but the throat becomes very dry and it makes me want to reach. Can you help to explain this?

DrKnowsBest : This can definitely be the cause omeprazole can change ph In the Esophagus and this may cause dry mouth and change in the texture of the tongue from this
DrKnowsBest : For now try listerine swish and continue to stay well hydrated and you may want to discuss changing to another medication in the class if it contiues
DrKnowsBest : If no further questions please accept as we may then exit
Customer:

What would be an alternative drug ? I have just changed from Ranitidine?

DrKnowsBest : yes you can try another ppi like prescription protonix or OTC prilosec or prevacid even changing from generic to brand may help
DrKnowsBest : If not then may be stuck with side effects to help gastric symptmos
Customer:

Whar would be an alternative ? I have just changed from Ranitidine?

DrKnowsBest : See above
DrKnowsBest : Not sure if you got answer pantoprazole is another one any have the possibility to cause the side effects you have but can control the symptoms a change within the class is a better option than to change back to an h2 block like ranitidie
Customer:

What would be an alternative drug. I have just changed from Ranitidine?

DrKnowsBest : Are u getting my answers your same question foes through
DrKnowsBest : Try pantoprazole
DrKnowsBest : Any more questions
DrKnowsBest and other Medical Specialists are ready to help you

Related Medical Questions